Alert archive / Iowa / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 169, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 12, 2001, 10:40 PM CDT for Lyon County, Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 12, 2001, 10:40 PM CDT (03:40 UTC)
- Expired
- Jun 12, 2001, 11:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lyon County, IA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 6:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 130340 SVRFSD SDC097-130415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1040 PM CDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MINER COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 1115 PM CDT * AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MINER COUNTY...OR ABOUT 27 MILES WEST OF MADISON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN IN ... RURAL MINER COUNTY THIS STORM WILL PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4418 9765 4407 9766 4406 9739 4420 9738
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:15 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 12, 10:15 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1015 PM CDT TUE JUN 12 2001 ON GOING SEVERE WEATHER...WILL CONTIUE FCST AS IS. .FSD...bNONE WB
In the hours before
Local storm report, Jun 12, 5:14 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
514 PM CDT TUE JUN 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0428 PM OCHEYEDAN IA .75 INCH HAIL
06/12/01 OSCEOLA REPORTED BY PUBLIC.
0433 PM RUSHMORE MN 1 INCH HAIL
06/12/01 NOBLES REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0505 PM 1 N LUVERNE MN 1 INCH HAIL
06/12/01 ROCK REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:19 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 41 min |
| Jun 12, 7:34 PM CDT | Severe Thunderstorm Warning | FSD | Sioux | 11 min |
| Jun 12, 7:47 PM CDT | Severe Thunderstorm Warning | FSD | O'Brien, Osceola | 43 min |
| Jun 12, 7:58 PM CDT | Tornado Warning | FSD | Lyon | 32 min |
| Jun 12, 8:08 PM CDT | Tornado Warning | FSD | O'Brien, Osceola | 37 min |
| Jun 12, 8:22 PM CDT | Severe Thunderstorm Warning | FSD | Dickinson | 23 min |
| Jun 12, 8:27 PM CDT | Tornado Warning | FSD | Lyon | 48 min |
| Jun 12, 8:30 PM CDT | Tornado Warning | FSD | Osceola | 30 min |
| Jun 12, 8:34 PM CDT | Severe Thunderstorm Warning | FSD | Osceola | 41 min |
| Jun 12, 8:39 PM CDT | Severe Thunderstorm Warning | FSD | Dickinson | 51 min |
| Jun 12, 9:01 PM CDT | Tornado Warning | FSD | Dickinson | 29 min |
| Jun 12, 9:11 PM CDT | Tornado Warning | FSD | Lyon, Osceola | 34 min |
| Jun 12, 9:25 PM CDT | Flash Flood Warning | FSD | Osceola | 95 min |
| Jun 12, 9:30 PM CDT | Tornado Warning | FSD | Dickinson | 30 min |
| Jun 12, 9:43 PM CDT | Tornado Warning | FSD | Osceola | 47 min |
| Jun 12, 9:52 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 23 min |
| Jun 12, 9:55 PM CDT | Flash Flood Warning | FSD | Lyon | 3 hr |
| Jun 12, 10:29 PM CDT | Tornado Warning | FSD | Osceola | 31 min |
| Jun 12, 10:44 PM CDT | Tornado Warning | FSD | Dickinson | 31 min |
| Jun 12, 11:15 PM CDT | Severe Thunderstorm Warning | FSD | Dickinson | 30 min |
| Jun 12, 11:30 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 45 min |
| Jun 13, 6:17 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 28 min |
| Jun 13, 6:36 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 24 min |
| Jun 13, 6:45 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 30 min |
| Jun 13, 6:59 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 31 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.